MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Halo (2227)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Ch a facility representative reported that following an implantable collamer lens (icl) procedure, the patient experienced the lens decentered, dysphotopsia, haloes, and the lens was undersized.Lens explanted and replaced for a longer length lens but problem not resolved.The cause of the event was reported as the device.
 
Additional Manufacturer Narrative
Manufacturer narrative: secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.(b)(4).
 
Additional Manufacturer Narrative
H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).
 
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) procedure, the patient experienced the lens decentered, dysphotopsia, haloes, and the lens was undersized.Lens explanted and replaced for a longer length lens but problem not resolved.The cause of the event was reported as the device.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key21174829
Report Number2023826-2025-00123
Device Sequence Number4604062
Product Code QCB
UDI-Device Identifier00840311323487
UDI-Public(01)00840311323487(11)230210(17)260131
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberVTICMO 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer03/09/2025
04/09/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date03/10/2025
04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale